Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 204, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 10:34 AM CDT for Custer County, Nebraska. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 10:34 AM CDT (15:34 UTC)
- Expired
- Jun 9, 2005, 11:15 AM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:52 AM CDT | HAIL 1.75 | Broken Bow, NE | |
| Jun 9, 10:54 AM CDT | HAIL 1 | Wnw Berwyn, NE | |
| Jun 9, 11:20 AM CDT | HAIL 0.75 | 6 Sw Sargent, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 091535 SVRLBF NEC041-091615- /O.NEW.KLBF.SV.W.0204.050609T1534Z-050609T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1034 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1115 AM CDT * AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BERWYN...OR ABOUT 9 MILES SOUTH OF BROKEN BOW...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERWYN AND 6 MILES SOUTHEAST OF BROKEN BOW BY 1045 AM CDT WEISSERT AND WESTERVILLE BY 1100 AM CDT 7 MILES SOUTH OF SARGENT AND NEAR COMSTOCK BY 1115 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4131 9980 4118 9950 4157 9921 4172 9948 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 091549 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 AM CDT THU JUN 9 2005 NEC041-091615- /O.CON.KLBF.SV.W.0204.000000T0000Z-050609T1615Z/ CUSTER NE- 1048 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 AM CDT FOR EASTERN CUSTER COUNTY... AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF BROKEN BOW...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BROKEN BOW AND BERWYN THROUGH 1100 AM CDT 6 MILES WEST OF WEISSERT BY 1110 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4135 9978 4125 9946 4157 9921 4172 9948 $$ JWS
000 WWUS53 KLBF 091557 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1056 AM CDT THU JUN 9 2005 NEC041-091615- /O.CON.KLBF.SV.W.0204.000000T0000Z-050609T1615Z/ CUSTER NE- 1056 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 AM CDT FOR EASTERN CUSTER COUNTY... AT 1052 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BROKEN BOW...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WEISSERT BY 1100 AM CDT SARGENT BY 1115 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4135 9978 4125 9946 4157 9921 4172 9948 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:09 AM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Jun 9, 3:09 AM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 AM CDT THU JUN 9 2005 .DISCUSSION... EASTERLY FLOW HAS BEGUN ACROSS THE CWA...WITH S NEB PROFILERS SHOWING SSE WINDS AT H85...WHICH WILL ADVECT ADDITIONAL MOISTURE. IN ADDITION...TSRA DEVELOPING OVER THE CWA WITH STRONG WAA AND MOISTURE ADVECTION BETWEEN H85-H7...AIDED BY DIVERGENCE AT H25. THIS ADVECTION SCENARIO NAM ADVERTISES AS CONTINUING THROUGHOUT THE DAY... RESULTING IN SCATTERED TSRA THROUGHOUT THE CWA. CHALLENGING FORECAST FOR SEVERE LATER IN THE DAY. STRONG FROGEN AT THE SFC/BL WILL TAKE PLACE NEAR THE NEB/KS BORDER. JUST HOW FAR NW THIS BOUNDARY MAKES IT WILL DETERMINE SUPERCELL THREAT TO THE CWA. WITH SHEAR AROUND 55KT...AMOUNT OF CAPE WILL BE IMPORTANT. WILL TD/S REACH MID 60S AND HOW HIGH WILL MAXES RISE...CURRENTLY SOME MID 60S TD/S IN E NEB. CONSERVATIVE ADJUSTMENTS LIFTING PARCEL FROM MEAN TEMP LAYER STILL YIELD OVER 3000J/KG CAPE WITH A BRN OF AROUND 30 AT KLBF. 0-3KM AGL HELICITY FROM INCOMING 06Z NAM...SIMILAR TO 00Z NAM...CLOSE TO 200... WITH 0-3KM EHI NEAR 4. THIS BRINGS SOME CONFIDENCE TO TORNADO POTENTIAL ESPECIALLY LATE AFTERNOON/EARLY EVENING. AFTERWARDS...MCS DEVELOPS AND TRACKS EAST...BRINGING THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN SE ZONES...WHERE 06Z FFG COMES IN AT 1.6/3HR. FOR FRI...STRONG H5 WAVE COMES THROUGH LATE DAY/OVERNIGHT... BRINGING ADDITIONAL CHANCES FOR SEVERE WX. CHANCES FOR TSRA CONTINUE THROUGH THE WEEKEND UNTIL H5 TROUGH AXIS CLEARS THE CWA LATE SUN... SO WILL KEEP SECOND HALF OF MON THROUGH TUES DRY...IN FACT...00Z GFS LOOKS TO BE INTRODUCING A PATTERN CHANGE WITH RIDGING OVER W TX/NM... WHICH COULD SPELL MUCH WARMER AND DRIER CONDITIONS. GUIDANCE POPS BELOW CLIMO...AND WILL KEEP REST OF EXTENDED DRY...ALTHOUGH ANY S/W RIDING OVER THE RIDGE WILL LIKELY PRODUCE SOME TSRA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Jun 9, 5:05 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 505 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SURFACE LOW PRESSURE TO THE SOUTH WILL INTENSIFY TODAY AND SEND A WARM FRONT THROUGH SOUTHERN PORTIONS OF THE OUTLOOK AREA. SOUTHERLY WINDS TO THE SOUTH OF THE FRONT AND EASTERLY WINDS TO THE NORTH OF THE FRONT WILL PROVIDE A MOISTURE RICH ENVIROMENT AND PRIME THE ATMOSPHERE FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. THE AREA OF MAIN CONCERN FOR SEVERE THUNDERSTORMS WILL LIE MAINLY OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM BROKEN BOW TO OGALLALA. WITH HIGH AMOUNTS OF MOISTURE BEING DRAWN INTO THE AREA A SECONDARY CONCERN WITH THUNDERSTORM DEVELOPMENT MAY BE FLASH FLOODING WITH THUNDERSTORMS THAT DO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. THE TIMING...LOCATION AND RISK OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE DETERMINED IN LATER PERIODS. SURFACE HIGH PRESSURE WILL BUILD INTO THE OUTLOOK AREA THROUGH MID WEEK WITH SEASONAL TEMPERATURES AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY. POWER
In the hours before
Local storm report, Jun 9, 10:26 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL 5 E MASON CITY 41.22N 99.20W
06/09/2005 1.25 INCH CUSTER NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:14 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jun 9, 11:14 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 27 min |
| Jun 9, 12:20 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| Jun 9, 12:58 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 37 min |
| Jun 9, 1:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 45 min |
| Jun 9, 1:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 9, 2:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 9, 3:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 9, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 9, 3:38 PM CDT | Tornado Warning | LBF | Frontier | 39 min |
| Jun 9, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 27 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 25 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 28 min |
| Jun 9, 5:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 9, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 25 min |
| Jun 9, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 25 min |
| Jun 9, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 52 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.